MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The extrusion of the device was reported which started in mid-january, resulting in the surgeon performing an explantation and closing the wound.Reimplantation will be considered in the coming months.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage.According to the information received from the field the device was explanted due to an extrusion of the device through the skin.A review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of any reported issue.However, the presence of the device might have contributed to its subsequent development.This is a final report.
 
Event or Problem Description
The extrusion of the device was reported which started in mid-january, resulting in an explantation and closing of the wound.The user has been explanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18640522
Report Number9710014-2024-00107
Device Sequence Number12785375
Product Code MCM
UDI-Device Identifier09008737062729
UDI-Public(01)09008737062729
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1000 MED-EL CONCERT
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexFemale